Couldn't find what you looking for?

TRY OUR SEARCH!

Hello. I would like to know if there is any interaction between acemetacin and alcohol? Thanks

Loading...

Yes there is.

Acetaminophen is a pain reliever that is included in many over-the-counter cold, cough, and flu medications. It's a safe and effective pain reliever when used according to directions. Complications caused by combining acetaminophen and alcohol, however, are often underreported. As the bottle warns, introducing alcohol and acetaminophen simultaneously into the body's system could lead to life-threatening complications, specifically alcohol-acetaminophen syndrome.

Alcohol-acetaminophen syndrome can cause acute liver failure. Transaminase, a liver protein, helps speed up metabolism, storage, filtration, and excretion in the liver. High transaminase levels, a characteristic of alcohol-acetaminophen syndrome, show that the liver is working overtime to metabolize both the alcohol and the acetaminophen, which is more than the liver can handle. The alcohol metabolizes at a higher rate, leaving "extra" toxic enzymes from the acetaminophen in the body's system. This excess of toxins, called "hepatotoxicity," can lead to acute liver damage or failure.

Some health care providers speculate that alcohol-acetaminophen syndrome is the leading cause of acute liver damage in the United States.
Reply

Loading...

He asked about Acemetacin which is an NSAID not Acetaminphen which is a different class of drugs. There should be no problems with having a little alcohol with Acemetacin although dehydration could cause problems so you still want to be careful with the amount
Reply

Loading...